My immunotherapy (Pembrolizumab) related adverse reaction is the gift that keeps on giving. I have previously mentioned I was becoming short of breath upon exertion. Over the last week, the issue has worsened, to the point where I contacted the acute oncology assessment unit yesterday afternoon and was taken in for assessment today. The increase in symptoms coincided with changes of drug dose - reduction in steroid, and increase in levothyroxine. Acute oncology’s immediate reaction was it is yet another immune adverse event - pneumonitis this time. The thinking is it probably occurred at the same time as the damage to the kidneys and thyroid, and that it has only revealed itself as the steroids I have been taking for my kidney nephritis have reduced.
I was x-rayed, tested for infections, had an ECG, had coagulation levels tested. All returned normal results. They wanted to organise a CT pulmonary angiogram to rule out a pulmonary embolism but couldn’t get it scheduled whilst I was there, so I have to go back for that next week. Meanwhile I have to do heparin injections twice a day just in case. Then it looks likely I will have to increase my steroids again until the lung inflammation settles down.
I drew a blank on the Royal Marsden’s second opinion process, no one with the right experience mix. But with the latest development, it’s more and more obvious it’s not safe for me to have more Pembrolizumab.
Pembro is the gift that just keeps giving when we don’t want it. Great if it works. But your story is the exact same as mine. Rubbish isn’t it. I’m sorry this has happened to you. Sending lots of love